Pfizer recalled specific bottles of LIPITOR (40 mg only) due to a small number of reports of an uncharacteristic odor related to the bottles in which LIPITOR is packaged. A medical assessment has determined that the odor is not likely to cause adverse health consequences in patients taking LIPITOR. There is no need to take any action if you take LIPITOR; please continue to take your medication as prescribed by your doctor. However, if you take LIPITOR 40 mg and experience an uncharacteristic odor associated with your medication, please return the tablets to your pharmacist.

ISSUE: Pfizer recalled specific bottles of Lipitor (40 mg only) due to a small number of reports of an uncharacteristic odor related to the bottles in which Lipitor is packaged.

BACKGROUND: A medical assessment has determined that the odor is not likely to cause adverse health consequences in patients taking Lipitor.

Pfizer is committed to the safety of patients who take our medicines. Pfizer is working closely with the bottle supplier to determine the cause of the odor problem and to rapidly address it. Pfizer responded rapidly to ensure LIPITOR continues to meet the company's high quality standards. We will continue to actively monitor the situation and take any action necessary to ensure patient safety and maintain the quality of our products.

RECOMMENDATION: If you take Lipitor 40 mg and experience an uncharacteristic odor associated with your medication, please return the tablets to your pharmacist. If you have any concerns, call your doctor or pharmacist or check the company website at lipitor.com/recall.aspx or call 1-888-LIPITOR (1-888-547-4867) if you need any further information.